Daily

Can pain medication cause swelling?

Non-steroidal anti-inflammatory drugs (Nonsteroidal anti-inflammatory drug

Nonsteroidal anti-inflammatory drugs are a drug class that reduce pain, decrease fever, prevent blood clots and, in higher doses, decrease inflammation. Side effects depend on the specific drug, but largely include an increased risk of gastrointestinal ulcers and bleeds, heart attack and kidney disease.

) like ibuprofen (Motrin, Advil) and naproxen (Aleve) are popular over-the-counter medications used for pain and inflammation. They are a well-known cause of swelling due to salt retention. In this case, the swelling is typically mild and will go away when you stop taking the medication.

What causes swelling in legs after taking medication? Sharon Orrange, MD, MPH, is an Associate Professor of Clinical Medicine in the Division of Geriatric, Hospitalist and General Internal Medicine at the Keck School of Medicine of USC. Swelling in the legs caused by pooling of fluid (or edema) is a common side effect of medications.

What are the side effects of pain medication? But they also can cause: Nausea Drowsiness Dizziness Itching or sweating Depression A weakened immune system Tolerance, meaning that over time, your body needs more of the drug to get the same effect Addiction, meaning you want to keep taking these drugs even when you don’t need them anymore

Can a high dose of amlodipine cause swelling? Does Amlodipine Cause Swelling One common side effect of amlodipine is fluid retention, commonly called swelling. Swelling can be experienced in your hands or anywhere in the body. If her amlodipine dose is high (more than 5 mg), she may experience swelling in her legs, ankles, or feet.

Are there any drugs that cause joint pain? The group of cholesterol drugs known as “statins” are notorious for causing joint pain. Statins lower cholesterol levels by blocking the liver enzymes from making cholesterol.

Why does the bottom of my leg swell up?

Why does the bottom of my leg swell up? Leg swelling isn’t always a sign of a heart or circulation problem. You may often experience swelling due to fluid buildup from being overweight, being inactive, after sitting or standing for a long time, or wearing tight stockings. Factors related to fluid buildup include: Leg swelling related to inflammation.

Are there any medications that can cause leg swelling? Gabapentin is known to cause lower leg swelling. In studies on patients with shingles, swelling appeared in 8% of the patients taking gabapentin. Pregabalin (Lyrica) may also cause swelling in the feet and legs.

Can a blood clot cause one side of your leg to swell? But it can be life-threatening or not depending on what’s happening. Estrogen can increase your risk of a blood clot in the leg (deep vein thrombosis), which can cause one-sided leg swelling. This is an urgent medical issue. However, estrogen can also cause swelling in both legs, which is usually not an emergency.

Why are my legs swollen after kidney failure? Learn more about acute kidney failure symptoms and causes. Sometimes, swelling can be an unwelcome side effect of prescription drugs. The medications most likely to cause swollen legs include: Call your doctor if you take any of these drugs and get swollen lower limbs. Learn more about common medication side effects.